i suffer with chronic migraine like no doubt most people on this site, averaging 16 - 18 days of full on migraine a month, it has nearly cost me my job but on monday (6th jan 2014) i am due to have my first course of botox injections, now im not needle phobic and i am looking forward to having this treatment with some trepidation.. no doubt when monday comes i will be more anxious as well
Botox for Migraine peoples thoughts a... - National Migraine...
National Migraine Centre
I have suffered chronic daily migraine all my life (I am 66) and been treated by hospitals since I was 35. I have tried every known anti-migraine treatment including a nerve stimulator. Botox injections have given me much greater relief than any other treatment and so far there have been no side effects. I have just had my third course of injections. The only worry is whether the NHS will fund treatment in the future. It costs £500 every twelve weeks to have Botox injections privately. It really should be the treatment option of choice for anyone with debilitating migraine: all the other effective drugs I've tried have had horrendous side effects.
How did you find a reliable person to do injections privately?
this was nhs funded at the west midlands headache crisis center after a referral by my nuerologist
Hi Harley, I'm also due to have my first lot of (NHS) Botox on Monday, so it would be interesting to compare experiences. I've survived 43 years of migraines, lately more frequent (18+ per month), but controllable - so long as I take Zomig early enough. Having tried just about every other preventative with some very unpleasant side-effects, I'm looking forward to having Botox as it's said by my Consultant to be "less side-effecty".
Good luck with your treatment and I hope we'll both feel great afterwards and able to report on how it was.
I have had Botox twice now and I've seen big difference in the amount of attacks I have a day . Sorry I have cronic daily headache . The injections are not bad at all the needle so fine you hardly feel it . Hope it helps x x
Iv been diagnosed with chronic migrains and been suffering for 13 years. I have tried almost every preventative with no success. I have had 2 lots of botox now every 3 months and they have changed my life. I can now go to work and do family days out. I still get some migrains but it's more than halfed my attacks. I also take imigran injections to relieve a migrain. My neurologist is amazing. Dr chong. I see him at the London hospital of neurology.
Recently had my fifth course of injections, the previous set seemed to finally give me some relief, however the injections I had recently haven't seemed to help move had a migraine or headache every day since Dec 1st. Except, yesterday and today, wow great to participate in life again. I hope it continues this way and you get relief. Sometimes the dr will offer nerve blocks prior to the Botox, I know many people choose to do this, I was told it lessens the discomfort of the Botox needles. I do not do that and find the thought of getting the Botox injections is much worse than the actual injections. You can feel a bit of a prick in certain areas, but not everywhere, it isn't bad at all. I bruise easily and do bruise afterwards in certain areas too. Good luck, and let us know how it goes.
Away back when I was 25 years old (I'm now 65) a series family traumas and other stuff resulted in a year of severe stress when migraine headaches became a real problem and I sought medication. However after trying several types of medications with dubious results over many months, the hangover from the medications prescribed by my doctor was worse than the effect of the initial headache. This inspired me to have a confrontation with the prescribing doctor who then decided that perhaps medication was not the answer. Further insights led me to the fact that migraine headaches were, for me, the result of negative emotional issues, then with relaxation therapy and meditation I found I could relieve the pain without medication! That was my first insight into the fact that doctors DO NOT have all the answers and the world of big pharmacy is not interested in you finding those other answers. Unless they can be found through the taking of their drugs of course!-
Harley you need to connect with a real specialist ( probably outside the world of main stream medicine) who can coach you through the art of learniing how to relax into your alpha brain wave state and do what I describe from there. When you get relaxed into your alpha brain state, from there you can literally tell the headache to stop happening/ go away. I learned this skill 40 years ago and it still works for me today. No pills just relax and tune out for 15min to half hour when you first start to feel the symptoms. it may take a few months to get fully skilled at this. then after that life will get a lot better for you. Have a look at your whole life style what you eat, how you live, what events cause you stress. Change what you can it all contributes and helps. Check out my full story at amazon kindle books - Warfarin, how to live with it and reclaim your health, vitality and your life. There's parts there that will help you. Hope you get on top of this soon.
Oh good luck & well done to all of you having botox today!
I have botox for chronic facial & shoulder pain but I also suffer from migraines. Some of the injections I have are in the same place as for migraine treatment but the rest are in my shoulder, so my experiences are maybe not the same as for conventional migraine botox. But I've found that since having the injections the duration and intensity of the migraine headaches is much less, most of the time.
That said, I had a really bad patch a few weeks after my last lot of botox - I think the dark nights and bright lights have triggered some bad attacks so I'm currently trying medication again.
I don't know how much longer I'll be able to have botox for - my chronic pain has been quite good recently so if I don't need the jabs for that I'm dreading the impact it could have on the headaches.
All I would say is if you're having botox, be prepared to feel tired, and possibly worse afterwards. That's happened to me sometimes, possibly because I was going to get a migraine anyway. Other times I have sailed out of the clinic with no problems at all.
Fingers crossed for you.